MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM LAT SIZE 11; HIP SMS SOLID STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM LAT SIZE 11; HIP SMS SOLID STEM CEMENTLESS
Model Number 01.36.071
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023: lot 2112230: (b)(4) items manufactured and released on 07-gen-2022.Expiration date: 2026-12-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department: revision 5 months after the primary surgery due to a stem loosening.The patient came in reporting pain due to a loose and subsided stem and the cause is unknown.Only one radiographic projection was supplied, which makes it very difficult to assess if the stem was slightly undersized.Undersizing is one of the most common causes of early implant subsidence and it may well degenerate into final loosening.However, other possible causes may have contributed to this early loosening, but we cannot determine them with the information at hand.
 
Event or Problem Description
The patient came in reporting pain due to a loose and subsided stem and the cause is unknown.The loosening happened before the subsidence.At about 5 months post primary the surgeon revised the stem and head and the surgery was completed successfully.

Brand Name
STEM: SMS SOLID STEM LAT SIZE 11
Common Device Name
HIP SMS SOLID STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16813624
Report Number3005180920-2023-00295
Device Sequence Number5733847
Product Code LZO
UDI-Device Identifier07630030888830
UDI-Public07630030888830
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.071
Device Catalogue Number01.36.071
Device Lot Number2112230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale